Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.




Free coalgebras in a category of rings

Author: Robert Davis
Journal: Proc. Amer. Math. Soc. 25 (1970), 155-158
MSC: Primary 08.30; Secondary 18.00
Erratum: Proc. Amer. Math. Soc. 25 (1970), 922.
MathSciNet review: 0258712
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mathcal {R}$ be the category of commutative rings with unity and unity-preserving homomorphisms, and let $\Pi$ be a small algebraic theory, i.e., an algebraic theory with a rank in the sense of Linton. The category $\mathcal {A}$ of $\Pi$-coalgebras in $\mathcal {R}$ is the category of coproduct-preserving functors ${\Pi ^{\ast }} \to \mathcal {R}$. We prove that the standard forgetful functor $U:\mathcal {A} \to \mathcal {R}$ has a right adjoint $V$.

References [Enhancements On Off] (What's this?)

  • F. E. J. Linton, Some aspects of equational categories, Proc. Conf. Categorical Algebra (La Jolla, Calif., 1965) Springer, New York, 1966, pp. 84–94. MR 0209335
  • I. G. Macdonald, Algebraic geometry. Introduction to schemes, W. A. Benjamin, Inc., New York-Amsterdam, 1968. MR 0238845

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 08.30, 18.00

Retrieve articles in all journals with MSC: 08.30, 18.00

Additional Information

Keywords: Algebraic theory with a rank, right adjoint, cosolution set, tensor product of rings
Article copyright: © Copyright 1970 American Mathematical Society